Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 235, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 2, 2006, 2:58 AM EDT for Crawford County, Perry County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 2:58 AM EDT (06:58 UTC)
- Expired
- May 2, 2006, 3:45 AM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 58 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:28 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:35 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 1, 9:35 PM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 935 PM EDT MON MAY 1 2006 .UPDATE... WATCHING GROWING COMPLEX OF TSRA OVER ERN MO AND WRN IL AS OF 0130 UTC...JUST AHEAD OF UPPER SHORTWAVE AND ALONG WEAK SFC CONVERGENCE BOUNDARY. BASED ON LATEST RUC DATA...THIS AREA OF STORMS WOULD TEND TO TRACK IN AN ENE MOTION INTO THE OVERNIGHT HOURS...PLACING THE HIGHEST CHANCES FOR TSRA OVERNIGHT IN SRN IND AND NORTHERN PARTS OF CNTRL KY. HAVE LOWERED POPS THROUGH AROUND MIDNIGHT OVER MUCH OF THE AREA BASED ON RECENT RADAR TRENDS...THEN RAMPED UP QUICKLY TO CATEGORICAL OVERNIGHT. PCPN MAY HOLD OFF UNTIL NEAR DAYBREAK OVER OUR ERN/SERN MOST COUNTIES. LLJ EXPECTED TO INCREASE OVERNIGHT AND BECOME MORE SWLY...SUGGESTING A POTENTIAL FOR BACKBUILDING CONVECTION AND LOCALLY HEAVY RAINFALL. RUC SFC BASED LI FIELDS INDICATE TS WOULD BECOME MAINLY ELEVATED EAST OF I-65...BUT WEST OF THAT LINE THERE IS POTENTIAL FOR SOME SVR STORMS WITH WIND/HAIL IF THEY CAN ORGANIZE INTO BOWS OR LINE SEGMENTS. UPDATED FCST WILL BE OUT BEFORE 10 PM EDT. CS && .PREV DISCUSSION... (ISSUED 309 PM EDT MON MAY 1 2006) SHORT TERM (TONIGHT AND TUESDAY)... PARTLY TO MOSTLY SUNNY SKIES WERE NOTED ACROSS THE FA THIS AFTERNOON. SEVERAL BANDS OF SHOWERS HAVE BEEN MOVING THROUGH THE REGION. FIRST BAND HAS WEAKEN SUBSTANTIALLY AS IT CROSSED THE I65 CORRIDOR...SECONDARY BAND NOW BEGINNING TO ENTER THE WESTERN CWA AT THE MOMENT. FOR THE REMAINDER OF THE AFTERNOON...GENERALLY EXPECT MORE OF THE SAME...PARTLY TO MOSTLY SUNNY SKIES WITH SOME SCATTERED SHOWERS AROUND. AFTERNOON READINGS HAVE CLIMBED INTO THE MID AND UPPER 60S...WITH THE SE PORTION SEEING SOME LOW 70S WHERE THEY HAVE HAD MORE SUN. FAIRLY ACTIVE WEATHER PATTERN SHAPING UP OVER THE NEXT 24 HOURS FOR THE LOWER OHIO VALLEY. MODEL SOLUTIONS CONTINUE TO SHOW SFC AND UPPER LEVEL LOW OVER MN TO WEAKEN AND FILL WHILE MOVING NORTHWARD OVER THE NEXT DAY OR SO. DRAPED WEAK FRONTAL BOUNDARY TO OUR WEST WILL SERVE AS A FOCUS FOR CONVECTION LATER THIS AFTERNOON AND EVENING AS DECENT S/W TROF SWINGS OUT OF KS/OK INTO MO/S IL AND INTO INDIANA LATER TONIGHT. RUC SOUNDINGS SHOW CAPPED ATMOSPHERE TO OUR WEST THIS AFTERNOON...HOWEVER COMBINATION OF STEEP LAPSE RATES AND MIXING SHOULD REDUCE THIS CAP QUICKLY AND CONVECTION SHOULD IGNITE BY EVENING. SHORT TERM MODEL SOLUTIONS FROM GFS/NAM SHOW CONVECTIVE COMPLEX ORGANIZING TO OUR WEST AND THEN MOVING EASTWARD DURING THE OVERNIGHT HOURS. CURRENT FEELING IS THAT CONVECTION SHOULD MOVE ACROSS THE AREA IN THE 05-11Z TIME FRAME OVERNIGHT. WHILE SFC BASED INSTABILITY WILL BE ON THE WANE...IT APPEARS THAT MUCH OF THE ACTIVITY OVERNIGHT WILL BE ELEVATED IN NATURE. SPC HAS OUTLINED THE FA IN A SLIGHT RISK...WITH THE MAIN SEVERE THREAT BEING LARGE HAIL AND POSSIBLY SOME GUSTY WINDS. OVERNIGHT LOWS WILL BE SIMILAR TO THOSE OF THE LAST FEW NIGHTS WITH UPPER 50S EXPECTED. STALLED OUT BOUNDARY EXPECTED TO PUSH EASTWARD DURING THE MORNING HOURS ON TUESDAY WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE MORNING HOURS. SHOULD SEE PARTLY CLOUDY SKIES BY LATE MORNING OR EARLY AFTERNOON. WITH MORE SUN DURING THE AFTERNOON...SHOULD SEE TEMPERATURE MAKE REBOUND IN THE MID 70S ACROSS THE NORTH WITH UPPER 70S ACROSS THE SOUTH. -JARVIS LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... A SPLIT FLOW PATTERN ACROSS THE NRN U.S. DURING MOST IF NOT ALL OF THIS LONG TERM PERIOD. ANOTHER CLOSED LOW IS FCST TO FORM OVER THE NRN PLAINS REGION DURING TUESDAY NIGHT AND WEDNESDAY AND THEN TRACK EASTWARD AS IT GET EJECTED BY YET ANOTHER SHORT WAVE DROPPING INTO THE VERY NORTHERN PLAINS STATES ON WEDNESDAY NIGHT AND THURSDAY. WE WILL BE ON THE SOUTHERN END OF THIS SPLIT FLOW PATTERN FOR THE ENTIRE PERIOD. OF IMMEDIATE CONCERN IS A COLD FRONT THAT IS FCST TO DROP SE ACROSS FA ON WEDNESDAY NIGHT AND THURSDAY...AND THEN STALL JUST TO OUR SOUTH ON FRIDAY AND FRIDAY NIGHT. THIS FRONT..AT THIS TIME...LOOKS TO BE CLOSE ENOUGH TO GENERATE A SHOWER THREAT FOR THE FA DURING THE WEDNESDAY AFTERNOON THROUGH FRIDAY TIME FRAME. THEN ON SATURDAY...AS THE EJECTED NORTHERN PLAINS SHORT WAVE ROTATES BY TO OUR NORTH...IT WILL FORCE ANOTHER COLD FRONT SOUTH ACROSS THE FA...AND POSSIBLY TRIGGER A CHANCE OF DAYTIME SHOWERS. ONCE THIS FRONT CLEARS THE REGION DURING SATURDAY AFTERNOON...NO ADDITIONAL PRECIPITATION IS EXPECTED DURING THE REMAINDER OF THE LONG TERM PERIOD. OVERALL TEMPERATURES TRENDS WILL BE NEAR NORMAL FOR THIS TIME OF YEAR AFTER WEDNESDAY. -21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 1, 9:50 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 950 PM EDT MON MAY 1 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 950 PM EDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A CLUSTER OF SHOWERS AND THUNDERSTORMS CURRENTLY OVER MISSOURI AND ILLINOIS...IS FORECAST TO MOVE EAST INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS. THE BEST CHANCES FOR STORMS OVERNIGHT ARE OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...WHERE LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. IN ADDITION...A FEW STORMS MAY BECOME STRONG OR SEVERE. LOCALIZED HIGH WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH GUSTY WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER HAS PLACED THE OUTLOOK AREA IN A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR HEAVY RAINFALL OVERNIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL US...OR USE OUR E-SPOTTER SYSTEM ON THE WEBSITE AT WEATHER.GOV/LOUISVILLE. SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY. CS
In the hours before
Special weather statement, May 2, 2:28 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 228 AM EDT TUE MAY 2 2006 INZ076-077-083-084-089-090-KYZ023>025-020830- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG 128 AM CDT TUE MAY 2 2006 /228 AM EDT TUE MAY 2 2006/ A LINE OF THUNDERSTORMS IS QUICKLY APPROACHING COUNTIES IN SOUTH CENTRAL INDIANA. THROUGH 200 AM CDT...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF DUBOIS...ORANGE...PERRY AND CRAWFORD COUNTIES IN SOUTHERN INDIANA. THE STRONGEST STORMS WILL REACH WESTERN DUBOIS AND PERRY COUNTIES BY 145 AM CDT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...AND WIND GUSTS AROUND 50 MPH. LOCATIONS AROUND THE INTERSTATE 64 CORRIDOR...INCLUDING THE TOWNS OF JASPER...HUNTINGBURG...TELL CITY AND PAOLI ARE IN THE PATH OF THESE STRONG STORMS. STAY AWAY FROM WINDOWS...AND STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. JA/AL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:10 AM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.